Background: Hand-foot syndrome (HFS), also known as palmar-plantar Erythrodysesthesia (PPE), acral erythema or Burgdorf reaction, is a dermatologic toxic reaction to certain chemotherapies, including sorafenib. A high incidence of adverse events is already described in dermatological clinical trials of this drug, but its use in medical practice, common in the patient with metastatic thyroid carcinoma has not yet been reported. Sorafenib (BAY 43-9006) is an orally administered multi-level kinase inhibitor, approved for treatment of solid tumors such as renal cell carcinoma, hepatocellular carcinoma and recently for metastatic thyroid carcinoma. Case presentation: We report a case of a 29 year old Latin woman diagnosed with papillary thyroid carcinoma, who was initially given a total thyroidectomy, central and bilateral neck lymph node removal followed by a radioiodine therapy. Subsequent evaluation indicated locoregional progressive disease and metastatic involvement in both lungs. Following this, the patient was prescribed 200 mg of sorafenib administered every 12 hours, but after four days, she presented with a skin reaction compatible with hand-foot syndrome. After discontinuation of the therapy, this reaction ceased. Conclusion: Sorafenib as a new therapeutic option for patients with radioactive iodine (RAI)-resistant metastatic differentiated thyroid cancer, it is important that clinicians are fully aware of the potential adverse effects. All patients on Sorafenib therapy should be educated to recognize the first symptoms to obtaining the maximal benefit from this anti-neoplastic rescue therapy.